Alert archive / Florida / Flash Flood Warnings in 2025
Flash Flood Warning 11, NWS Melbourne, FL
NWS Melbourne, FL issued this flash flood warning at Oct 9, 2025, 9:01 PM EDT for Brevard County, Florida. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2025, 9:01 PM EDT (01:01 UTC)
- Expired
- Oct 10, 2025, 12:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 31 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 9:15 PM EDT | FLOOD | 3 N Merritt Island, FL | Report and photo of several inches of water covering FL Hwy 3 (N Courtenay Pky) at Skyline Blvd in Merritt Island. |
| Oct 9, 9:30 PM EDT | FLASH FLOOD | Cape Canaveral, FL | Video via social media shows water encroaching homes on Cape Canaveral Dr near N Atlantic Ave in Cape Canaveral. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 1.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1189 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
336
WGUS52 KMLB 100101
FFWMLB
FLC009-100400-
/O.NEW.KMLB.FF.W.0011.251010T0101Z-251010T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
901 PM EDT Thu Oct 9 2025
The National Weather Service in Melbourne has issued a
* Flash Flood Warning for...
Central Brevard County in east central Florida...
* Until midnight EDT tonight.
* At 901 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cocoa, Cocoa Beach, Cape Canaveral, Merritt Island, Port
Canaveral, Sharpes and Jetty Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2842 8077 2842 8053 2839 8056 2833 8057
2837 8082
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
381
WGUS72 KMLB 100354
FFSMLB
Flash Flood Statement
National Weather Service Melbourne FL
1154 PM EDT Thu Oct 9 2025
FLC009-100404-
/O.EXP.KMLB.FF.W.0011.000000T0000Z-251010T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brevard FL-
1154 PM EDT Thu Oct 9 2025
...FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT EDT TONIGHT FOR
CENTRAL BREVARD COUNTY...
Heavy rain from earlier has ended. However, additional rain showers
may develop through the remainder of the overnight hours. Please
continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM EDT Friday for a
portion of east central Florida, including Brevard County.
&&
LAT...LON 2842 8077 2842 8053 2839 8056 2833 8057
2837 8082
$$
SchaperWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 7:37 PM EDT, 1 hour 24 minutes earlier. Its key messages:
- Issued at 324 PM EDT Thu Oct 9 2025
- High rain chances and a threat for locally heavy rainfall will continue tonight and Friday, especially for the coast where a Flood Watch has been issued. Locally high rainfall amounts could exceed 5 inches.
- Dangerous beach and marine conditions will continue, including coastal flooding, life-threatening rip currents, rough surf, and minor to moderate beach erosion especially near times of high tide. A Coastal Flood Warning has been issued for the Volusia and North Brevard coasts.
- A cold front passes central Florida late week, bringing a more fall-like airmass late this weekend and into early next week.
Area forecast discussion, Oct 9, 7:37 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
737 PM EDT Thu Oct 9 2025
...New UPDATE, AVIATION...
.KEY MESSAGES...
Issued at 324 PM EDT Thu Oct 9 2025
- High rain chances and a threat for locally heavy rainfall will
continue tonight and Friday, especially for the coast where a
Flood Watch has been issued. Locally high rainfall amounts could
exceed 5 inches.
- Dangerous beach and marine conditions will continue, including
coastal flooding, life-threatening rip currents, rough surf,
and minor to moderate beach erosion especially near times of
high tide. A Coastal Flood Warning has been issued for the
Volusia and North Brevard coasts.
- A cold front passes central Florida late week, bringing a more
fall-like airmass late this weekend and into early next week.
&&
.UPDATE... (Evolving Heavy Rain Threat)
Issued at 737 PM EDT Thu Oct 9 2025
A highly unsettled weather pattern has returned to east central
FL. Waves of rain and embedded lightning have been moving onshore
for much of the day, tallying up to over 3" in a few spots along
the coast. Unfortunately, it's our coastal areas that are already
dealing with saturated soil from recent rainfall. More is to come
over the next 24-36HR, so the Flood Watch will remain in effect
through Friday.
A reservoir of 2" + PW values have crept up I-95, now encompassing
the entire district. Onshore flow at the surface becomes
southwesterly aloft as shortwave energy over GA/AL carves out a
mid-level trough on approach to FL. At the surface, a weak
boundary lies south of the Keys and is forecast to begin moving
northward over the next day or two. Low pressure should eventually
form on the boundary, only further enhancing deep moisture
convergence along the coast to the north of the feature.
Bottom line, the setup remains very favorable for periods of heavy
rain that could lead to flash flooding. Considering the pattern, a
few 5-6"+ tallies would not surprise us before all is said and
done. To make matters worse, freshwater (rain) drainage into
estuaries and the Intracoastal will become inefficient during
unusually high tides occurring in the late evening and late
morning hours.
Remember to avoid flooded areas: Turn Around, Don't Drown.
&&
.DISCUSSION...
Issued at 324 PM EDT Thu Oct 9 2025
Rest of Today-Tonight...Numerous showers and isolated lightning
storms have developed across East Central Florida as moisture
surges between a front sagging into North Florida and a weak
surface trough extending from the near the Treasure and Space
Coast Atlantic waters to South Florida. PWATs have pushed over 2"
near this weak surface trough, which combined with south-
southwesterly flow aloft opposing the increasing onshore flow at
the surface, is supporting training bands of of heavy showers from
portions of the Treasure Coast inland. Additional bands of heavy
showers are possible later this evening and through the overnight,
including the northern counties as the front nears and high PWATs
overspread the rest of the area. Long-skinny profiles and MUCAPE
values 1,500-2,000 J/kg will support efficient rainmakers with
rates of 2-3" and hour, leading to widespread rainfall amounts of
1-3" where these bands set up, with locally high amounts of over
5" inches leading to minor flooding of roads, urban, low-lying,
and poor drainage areas possible. In addition, recent GFS and HRRR
guidance hint at a very low chance for amounts over 7" if ideal
banding conditions are realized, which could result in more
impactful flooding. Many parts of the coastal corridor are nearing
soil saturation due to significant rainfall and coastal flooding
the last week or so, making this area particularly susceptible to
heavy rainfall, and a Flood Watch has been issued for the East
Central Florida coastal counties through Friday evening. While
heavy rainfall and flooding will be the primary storm threats, a
few thunderstorms capable of occasional cloud to ground lightning
and gusty winds will be embedded withing the bands of showers.
Breezy/gusty conditions will ease a bit during the overnight. The
plethora of beach and marine hazards, including numerous life-
threatening rip currents, coastal flooding, rough surf, and minor
to moderate beach erosion will only worsen going to Friday as
onshore flow increases.
Friday-Saturday (Modified Previous Discussion)...A digging
trough/cut-off low aloft will swing southeast through Florida into
Friday. This will allow an area of low pressure to develop off
the Florida east coast Friday night into early Saturday, which
will drag the cold front southward through the region. Gusty and
breezy northeast winds will continue on Friday as will higher rain
chances and the threat for locally heavy rainfall, especially
along the coast. A Flood Watch has been issued for the East
Central Florida coastal counties through Friday evening. As low
takes form, pressure gradient to the northwest of this system will
tighten even further. Latest model guidance has trended towards
the center of the low developing closer to our coast than
previously forecast, which actually shifts the tightest pressure
gradient more towards North Florida, and as a result forecast
winds have come down a bit with this package. Generally moderate
but gusty winds are now forecast for most of the area, with breezy
conditions possible along the Volusia coast. Rain chances finally
begin to decrease Saturday as the low quickly lifts north but
scattered showers and isolated storms will still be possible
across the area before drier air finally filters in behind the
front.
Highs will be below normal in the low 80s both Friday and
Saturday. Lows will still be in the low 70s for much of the area
Friday night, but may see some upper 60s filter in northwest of
I-4. As drier and cooler air continue to move into the area
Saturday night, temperatures will fall even lower, with min temps
in the mid to upper 60s across the interior and upper 60s/near 70
degrees along the coast.
As low pressure develops through the period, the continued
onshore flow combined with astronomical high tides and building
seas will lead to the potential of worsening coastal flooding
issues during high tide, though this potential has shifted further
north given the latest forecast trends. Water levels along the
coast and Intracoastal waterways in Volusia and northern Brevard
are forecast to reach 2-3 ft above normal tides, which is about
0.5-1 ft above the levels we've seen the last several days, while
levels of 1-2 ft above normal tides are expected to the south. The
Coastal Flood Watch for Volusia and northern Brevard counties has
been upgraded to a Coastal Flood Warning, while the rest of the
East Central Florida coast remains under a Coastal Flood Advisory.
The highest of the high tides will be during the morning hours
each day. Dangerous surf conditions will also continue, with a
high risk of rip currents at area beaches and a High Surf Advisory
continuing for the Volusia Coast.
Sunday-Wednesday (Modified Previous Discussion)...As low pressure
lifts NE toward the Mid- Atlantic coast, drier air will continue
to filter into the region keeping rain chances out of the forecast
from late weekend through the middle of next week. More fall-like
temperatures forecast through at least early next week as values
will be near to below normal. Highs will range from the low to mid
80s, with lows in the 60s. Poor to dangerous beach and marine
conditions are likely to persist Sunday, and be slow to let go
early next week.
&&
.MARINE...
Issued at 324 PM EDT Thu Oct 9 2025
(Modified Previous Discussion) Strong area of high pressure
across the Great Lakes region will shift eastward through late
week, nudging a cold front into Central Florida through Friday, as
a low gradually develops off the east coast of Florida Friday
night into Saturday, pushing the front southward across the waters
during this time.
Boating conditions continuing to deteriorate and becoming
hazardous across most of the local waters, with Small Craft
Advisories in effect for the Volusia and Brevard waters, and
extending to the Treasure Coast offshore waters Friday morning for
seas building to 7 ft the rest of today and tonight. NE winds
15-20 kts will continue to build south the rest of today and
tonight. Winds will remain NE on Friday and then become northerly
on Saturday as the low gradually takes form and the front shifts
south of the area. Boating conditions will remain hazardous to
potentially dangerous during this timeframe as winds around 15-25
knots continue and seas continue to build from 6-9 feet over much
of the waters Friday to 7-10 feet Saturday. Some gusts to gale
force will be possible across the Volusia County waters into
Saturday-Saturday evening. As the low lifts northeast toward the
Mid- Atlantic late weekend, northerly winds will begin to diminish
and swells will slowly subside. However, boating conditions look
to remain poor to hazardous from Sunday into Monday.
&&
.AVIATION...
(00Z TAFs)
Issued at 737 PM EDT Thu Oct 9 2025
High coverage of rain and a few storms will remain in the TAFs
through much of the period. TEMPOs will likely need to be extended
and pushed through the groups as waves of rain move onshore from
the Atlantic. CIGs/VIS drop considerably within the showers, with
IFR/LIFR in the heaviest bands. NE winds continue, 7-15 KT, with
a few gusts to 20 KT. Highest chance for TS activity is at our
coastal terminals.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 80 70 79 / 70 80 60 40
MCO 73 83 70 82 / 60 60 40 30
MLB 74 82 72 82 / 80 70 50 30
VRB 73 83 72 83 / 70 70 50 30
LEE 71 81 68 81 / 60 60 30 20
SFB 72 81 69 81 / 70 70 40 30
ORL 73 82 70 81 / 60 70 40 30
FPR 73 83 71 83 / 70 70 50 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday evening for FLZ041-141-154-159-164-
247-254-259-264-347-447-547-647-747.
Coastal Flood Advisory until 5 AM EDT Friday for FLZ141-347-447.
High Surf Advisory until 4 AM EDT Sunday for FLZ141.
Coastal Flood Warning from 5 AM Friday to 4 AM EDT Sunday for
FLZ141-347-447.
Coastal Flood Advisory until 4 AM EDT Sunday for FLZ154-159-164-
647-747.
AM...Small Craft Advisory until 5 AM EDT Saturday for AMZ550-552-570-
572.
Small Craft Advisory from 8 AM Friday to 5 AM EDT Saturday for
AMZ575.
&&
UPDATE...Heil
AVIATION...HeilIn the hours before
Local storm report, Oct 9, 4:47 PM EDT, 4 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
447 PM EDT Thu Oct 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM Flood 2 S Port Saint Lucie Ri 27.30N 80.33W
10/09/2025 St. Lucie FL Trained Spotter
[delayed report] Photos received via spotter
of cars driving through several inches of
water covering SE ODonnell Lane in Port St
Lucie.
&&
JHLocal storm report, Oct 9, 8:44 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
844 PM EDT Thu Oct 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM Flood 2 NNW Merritt Island 28.38N 80.71W
10/09/2025 Brevard FL Public
Standing water / street flooding reported
around Merritt Island; particular streets
reported include N Tropical Trl and Manta
Bay St.
&&
JHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:21 PM EDT | Areal Flood Advisory | MLB | Brevard | 114 min |
| Oct 9, 8:38 PM EDT | Areal Flood Advisory | MLB | Indian River | 112 min |
| Oct 9, 9:41 PM EDT | Areal Flood Advisory | MLB | Brevard, Seminole, Volusia | 3 hr |
| Oct 9, 11:42 PM EDT | Areal Flood Advisory | MLB | Brevard | 78 min |
| Oct 10, 12:25 AM EDT | Areal Flood Advisory | MLB | Indian River | 65 min |
| Oct 10, 1:29 AM EDT | Areal Flood Advisory | MLB | Martin | 61 min |
| Oct 10, 2:38 AM EDT | Coastal Flood Advisory | MLB | Brevard, Volusia | 65 hr |
| Oct 10, 9:23 AM EDT | Areal Flood Advisory | MLB | Volusia | 112 min |
| Oct 10, 9:41 AM EDT | Flash Flood Warning | MLB | Volusia | 5 hr |
| Oct 10, 9:57 AM EDT | Areal Flood Advisory | MLB | Brevard | 2 hr |
| Oct 10, 10:07 AM EDT | Special Marine Warning | MLB | 113 min | |
| Oct 10, 10:13 AM EDT | Special Weather Statement | MLB | Volusia | 47 min |
| Oct 10, 10:45 AM EDT | Areal Flood Advisory | MLB | Brevard, Volusia | 2 hr |
| Oct 10, 11:54 AM EDT | Areal Flood Advisory | MLB | Brevard | 2 hr |
| Oct 10, 12:21 PM EDT | Areal Flood Advisory | MLB | Brevard, Orange, Osceola | 84 min |
| Oct 10, 1:12 PM EDT | Flash Flood Warning | MLB | Brevard | 3 hr |
| Oct 10, 1:43 PM EDT | Areal Flood Advisory | MLB | Brevard | 92 min |
| Oct 10, 2:08 PM EDT | Areal Flood Advisory | MLB | Brevard | 112 min |
| Oct 10, 3:19 PM EDT | Areal Flood Advisory | MLB | Brevard, Volusia | 3 hr |
| Oct 10, 3:24 PM EDT | Areal Flood Advisory | MLB | Indian River, Okeechobee | 111 min |
| Oct 10, 4:07 PM EDT | Areal Flood Warning | MLB | Brevard | 113 min |
| Oct 10, 4:10 PM EDT | Areal Flood Advisory | MLB | Brevard | 95 min |
| Oct 10, 5:24 PM EDT | Areal Flood Advisory | MLB | Martin | 2 hr |
Nearby
Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.